MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPORT SLIM IMPLANTABLE PORT WITH ATTACHABLE 8F GROSHONG SINGLE-LUMEN VENOUS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERPORT SLIM IMPLANTABLE PORT WITH ATTACHABLE 8F GROSHONG SINGLE-LUMEN VENOUS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1718500
Medical Device Problem Codes Material Frayed (1262); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Mw5079058; device not returned at this time.
 
Event or Problem Description
It was reported that the port and stylet were implanted in the patient, as the physician was unaware the catheter had a stylet.One year later a ct revealed that the stylet had broke and migrated the renal vein.The stylet was removed successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information was provided by the complainant on 10/17/2018, associated fields were updated.No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Mw5079058.
 
Event or Problem Description
It was reported that the port and stylet were implanted in the patient, as the physician was unaware the catheter had a stylet.One year later a ct revealed that the stylet had broken and migrated the renal vein.The stylet was removed successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one stylet segment from a pport ti lp with 8fgroshong catheter kit was returned.A visual and dimensional evaluation was performed.The stylet wire was noted to be approximately 37.5cm in length with a distinct break noted at the proximal end.The proximal end of the wire was not returned.A bend was noted approximately 12.5cm from the distal end and a slight bend was also noted approximately 1cm from the proximal end/break site.The break surface was unremarkable upon inspection.Therefore, the investigation can be confirmed for stylet wire break.Per the reported event details, the physician was not aware that the product contained a stylet wire during placement.While a definitive root cause could not be determined based upon available information, it is possible that procedural factors, including improper implant technique (i.E.Cutting the wire) contributed to the reported event.However, it is unknown if device handling and/or patient factors may have also contributed to the reported event.Mw5079058.
 
Event or Problem Description

Brand Name
POWERPORT SLIM IMPLANTABLE PORT WITH ATTACHABLE 8F GROSHONG SINGLE-LUMEN VENOUS
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7835377
Report Number3006260740-2018-02295
Device Sequence Number11221408
Product Code LJT
UDI-Device Identifier00801741026812
UDI-Public(01)00801741026812
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K081311
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1718500
Device Catalogue Number1718500
Device Lot NumberREBT2337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer10/17/2018
01/10/2019
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date11/06/2018
01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR